MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 23X1-1/4 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 23X1-1/4 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305120
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: based on no sample, the investigation concluded, bd was not able to verify the indicated failure.This is the 3rd complaint for lot # 9078975 for shield tight.The is the 1st complaint for needle broken, leakage other.There was no documentation for this type of defect during the entire production run of this batch.Root cause description: no root cause can be determined as no samples were received.Rationale: capa not required at this time.
 
Event or Problem Description
It was reported that the needle 23x1-1/4 rb was difficult to remove from the packaging and had to be extracted with pliers, where it broke during the process.Additionally, it was reported that the needle leaked "avonex" from the syringe connection.All defects occurred during use.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "patient stated they had difficulty removing needle from plastic packaging.Patient attempted to extract with fingers but was unable to.Patient grabbed pliers to remove needle from packaging.Patient stated they had to clamp down very hard to get enough force to pull the needle out of the packaging.Patient attached needle to pre-filled syringe.While injecting patient noticed medication leaked out of the point where the needle attaches to the pre-filled syringe and had leaked onto the floor.Patient did have 3 more pfs on hand to inject with.Confirmed with patient that it was a 30mcg pre-filled syringe.Lot# pc0136.Follow up: patient said the needle was impossible to remove from the cap.Patient does not have the sample as someone called and told her to dispose of it.Patient said she used pliers to remove the needle and the bottom part of the needle broke during the process.She attached the needle and tried to inject but the medication leaked out without going into the needle.Patient said lately the needle was difficult to detach from the cap and this happened when she first started avonex years ago.".

Brand Name
NEEDLE 23X1-1/4 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10070264
Report Number1911916-2020-00473
Device Sequence Number3924056
Product Code FMI
UDI-Device Identifier30382903051206
UDI-Public30382903051206
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2024
Device Model Number305120
Device Catalogue Number305120
Device Lot Number9078975
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2020
Initial Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;